Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Wasting Causes

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

facial wasting cause and treatment

Hi Dr,Am Asian 40s man poz+ in 2003 taking combinvir + stocrin till present and my CD4 range 600-800 and later diagnosed diabetes type 2 in 2005 and HBA1C range 6.1 to 7.8 in August 2011. AM taking 1 table of Diamicron'MR morning + conversyl...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. Combivir is a combination of AZT (zidovudine, Retrovir) and 3TC (lamivudine, Epivir) that has clearly been linked to development of lipoatrophy. Studies have shown that switching from AZT to an alternative... Read more »

facial wasting probable cause - Zerit

Thank you for taking my question which is living in San Francisco I observe that my condition is... Read more »

Wasting & Diet. Does it cause night sweats?

We have noted a drastic reduction in my husbands weight an increase in night sweats and his ability... Read more »
Articles
AIDS InfoNet

Wasting Syndrome

What Is AIDS Wasting? What Causes AIDS Wasting? How Is Wasting Treated? The Bottom Line What Is AIDS Wasting? AIDS wasting is the involuntary loss of more than 10% of body weight, plus more than 30 days of either diarrhea, or weakness and... Read more »
Body Positive

Fighting Wasting

On March 24, 2000, Nutritionists In AIDS Care (NIAC) and the AIDS Wasting Foundation (AWF) presented an all-day conference at Hunter College in New York City. The conference was entitled "Progressive Management of AIDS Wasting: 2000," and one of... Read more »
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Body Positive

Exercise and HIV Wasting: From the Laboratory to the Clinic

Wasting was the topic of a breakfast symposium during the recent amfAR 12th National HIV/AIDS Update Conference in San Francisco. Drs. Fred Sattler, Alison Strawford, and Nicholaos Bellos reported that wasting still exists among a significant... Read more »
Connect With Others

Wasting?

Posted by Anonymous, 1 Reply
Is "wasting" a sure sign of HIV infection? I've lost a lot of weight in the last couple of months and have nausea and poor appetite. It's been a while since my last "questionable" encounter, but I feel my health declining rapidly. Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do.

I'm afraid. He's down to 120 and losing despite putting... Read more »

question on wasting

Posted by Anonymous, 4 Replies
does anyone know about wasting? I am still waiting to test, no appetite, and I have lost almost 10% of my bodyweight my pants are loose and people at work are telling me I am loosing weight, good job . I am trying to eat, even when I am not hungry... Read more »

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »